Alert archive / California / High Surf Advisories in 2021
High Surf Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Mar 4, 2021, 1:01 PM PST. It took effect at Mar 4, 2021, 10:00 PM PST. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2021, 1:01 PM PST (21:01 UTC)
- In effect from
- Mar 4, 2021, 10:00 PM PST
- Expired
- Mar 7, 2021, 2:00 PM PST
- In force
- 64 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
155 WHUS46 KLOX 042101 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 101 PM PST Thu Mar 4 2021 CAZ034-035-050515- /O.NEW.KLOX.SU.Y.0009.210305T0600Z-210307T1200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 101 PM PST Thu Mar 4 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY... * WHAT...Large breaking waves of 6 to 10 feet with local sets to 12 feet and dangerous rip currents. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...From 10 PM this evening to 4 AM PST Sunday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Phillips
11 follow-up statements
588 WHUS46 KLOX 050058 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 458 PM PST Thu Mar 4 2021 CAZ034-035-051200- /O.CON.KLOX.SU.Y.0009.210305T0600Z-210307T1200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 458 PM PST Thu Mar 4 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY... * WHAT...Surf building to 8 to 10 feet late this evening through Friday morning, then building to 10 to 12 feet with local sets to 14 feet Friday night through early Sunday. The surf will be highest on west to northwest facing beaches, and dangerous rip currents are expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...From 10 PM this evening to 4 AM PST Sunday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Smith
665 WHUS46 KLOX 051043 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 243 AM PST Fri Mar 5 2021 CAZ034-035-052200- /O.CON.KLOX.SU.Y.0009.000000T0000Z-210307T1200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 243 AM PST Fri Mar 5 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Breaking waves of 8 to 12 feet, then building to 10 to 12 feet with local sets to 15 feet tonight through early Sunday. The surf will be highest on west to northwest facing beaches, and dangerous rip currents are expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 4 AM PST Sunday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Stewart
813 WHUS46 KLOX 051708 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 908 AM PST Fri Mar 5 2021 CAZ034-035-060115- /O.CON.KLOX.SU.Y.0009.000000T0000Z-210307T1200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 908 AM PST Fri Mar 5 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Breaking waves of 8 to 12 feet by midday, peaking at 10 to 12 feet with local sets to 15 feet tonight. The surf will be highest on west to northwest facing beaches with dangerous rip currents. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 4 AM PST Sunday. * IMPACTS...There is an increased risk of drowning. There will be dangerous rip currents that can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means beaches in the advisory area will have localized beach erosion and dangerous swimming conditions. Remain out of the water due to dangerous surf conditions or stay near occupied lifeguard towers. Stay off rock jetties as they can be deadly in such conditions when waves break over them. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ /Kj
336 WHUS46 KLOX 052236 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 236 PM PST Fri Mar 5 2021 CAZ034-035-060645- /O.CON.KLOX.SU.Y.0009.000000T0000Z-210307T1200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 236 PM PST Fri Mar 5 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Breaking waves of 8 to 12 feet by this afternoon, peaking at 10 to 12 feet with local sets to 15 feet tonight. The surf will be highest on west to northwest facing beaches with dangerous rip currents. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 4 AM PST Sunday. * IMPACTS...There is an increased risk of drowning. There will be dangerous rip currents that can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Surf Advisory means beaches in the advisory area will have localized beach erosion and dangerous swimming conditions. Remain out of the water due to dangerous surf conditions or stay near occupied lifeguard towers. Stay off rock jetties as they can be deadly in such conditions when waves break over them. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kj
576 WHUS46 KLOX 060219 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 619 PM PST Fri Mar 5 2021 CAZ034-035-061215- /O.EXT.KLOX.SU.Y.0009.000000T0000Z-210307T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 619 PM PST Fri Mar 5 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM PST SUNDAY... * WHAT...Breaking waves peaking at 8 to 12 feet with local sets to 13 feet tonight and Saturday, then slowly diminishing through Sunday afternoon. The surf will be highest on west to northwest facing beaches, and dangerous rip currents are expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 2 PM PST Sunday. * IMPACTS...There is an increased risk of drowning. There will be dangerous rip currents that can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Smith
270 WHUS46 KLOX 061239 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 439 AM PST Sat Mar 6 2021 CAZ034-035-062300- /O.CON.KLOX.SU.Y.0009.000000T0000Z-210307T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 439 AM PST Sat Mar 6 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... * WHAT...Breaking waves peaking at 8 to 12 feet with local sets to 13 feet today, then slowly diminishing through Sunday afternoon. The surf will be highest on west to northwest facing beaches, and dangerous rip currents are expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 2 PM PST Sunday. * IMPACTS...There is an increased risk of drowning. There will be dangerous rip currents that can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Kaplan
905 WHUS46 KLOX 062106 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 106 PM PST Sat Mar 6 2021 CAZ034-035-071200- /O.CON.KLOX.SU.Y.0009.000000T0000Z-210307T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 106 PM PST Sat Mar 6 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... * WHAT...Breaking waves peaking at 8 to 12 feet with local sets to 13 feet today, then slowly diminishing through Sunday afternoon. The surf will be highest on west to northwest facing beaches, and dangerous rip currents are expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 2 PM PST Sunday. * IMPACTS...There is an increased risk of drowning. There will be dangerous rip currents that can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
849 WHUS46 KLOX 070639 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1039 PM PST Sat Mar 6 2021 CAZ034-035-071445- /O.CON.KLOX.SU.Y.0009.000000T0000Z-210307T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 1039 PM PST Sat Mar 6 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... * WHAT...High surf 8 to 12 feet with local sets to 13 feet will continue through Sunday morning, then slowly diminish through the afternoon to below advisory thresholds. The surf will be highest on west to northwest facing beaches, and dangerous rip currents are expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 2 PM PST Sunday. * IMPACTS...There is an increased risk of drowning. There will be dangerous rip currents that can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Kaplan
419 WHUS46 KLOX 071322 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 522 AM PST Sun Mar 7 2021 CAZ034-035-072200- /O.CON.KLOX.SU.Y.0009.000000T0000Z-210307T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 522 AM PST Sun Mar 7 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...High surf 8 to 12 feet will continue through this morning, then slowly diminish through the afternoon to below advisory thresholds. The surf will be highest on west to northwest facing beaches, and dangerous rip currents are expected. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...There is an increased risk of drowning. There will be dangerous rip currents that can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CK
937 WHUS46 KLOX 071602 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 802 AM PST Sun Mar 7 2021 CAZ034-035-072200- /O.CON.KLOX.SU.Y.0009.000000T0000Z-210307T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 802 AM PST Sun Mar 7 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...High surf 8 to 12 feet this morning, then it will slowly diminish to below advisory thresholds. The largest surf will occur across exposed west facing beaches and will have dangerous rip currents. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...There is an increased risk of drowning. There will be dangerous rip currents that can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions or stay near occupied lifeguard towers. Stay off rock jetties as they can be deadly in such conditions when waves break over them. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Kj
869 WHUS46 KLOX 072211 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 211 PM PST Sun Mar 7 2021 CAZ034-035-072315- /O.EXP.KLOX.SU.Y.0009.000000T0000Z-210307T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 211 PM PST Sun Mar 7 2021 ...HIGH SURF ADVISORY HAS EXPIRED... The high surf along the California Central Coast is diminishing and no longer meets the criteria for a High Surf Advisory. However, the surf will remain elevated into the overnight hours and mariners, surfers, and swimmers are cautioned to be careful in and near breaking waves and to expect dangerous rip currents. The surf will likely build again late Monday and a new High Surf Advisory will likely be issued. $$ Kj
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 4, 10:20 AM PST, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 4, 10:20 AM PST, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Los Angeles/Oxnard CA 1020 AM PST Thu Mar 4 2021 .SYNOPSIS...04/328 AM. High pressure will build today and bring warming and drying through Friday. There is a slight chance of light rain over northern areas on Saturday. A couple of stronger and colder storms are possible between late next Monday and Wednesday. && .SHORT TERM (TDY-SAT)...04/931 AM. There was some low clouds and fog in the northern Salinas River Valley early this morning. Otherwise, sunny skies covered the forecast area this morning with little change expected thru this afternoon. There was some locally gusty offshore winds to start the day mainly in the foothills and mtns. By midday many areas will have onshore breezes then continue thru the afternoon. With the abundant sunshine today, temps will warm about 6-12 degrees compared to yesterday but still be only near normal to slightly above normal overall. Afternoon highs are expected to reach the 60s to around 70 for much of the coast and vlys. Upper level ridging will build over the forecast area today with H5 heights up to 573-575 dm this afternoon. The upper level ridge will persist tonight then slowly weaken on Fri in response to an approaching E Pac upper level trof. H5 heights Fri afternoon should lower to around 571-573 dm. The upper level trof is forecast to move quickly E and reach the central CA coast by late Fri evening, then push inland late Fri night. Generally flat upper level ridging can be expected across the region on Sat with a broad westerly flow aloft.High pressure will build over the region today as the low pressure system that brought rain yesterday continues racing to the northeast. There is a patch of clouds over the San Gabriels that likely developed from residual moisture, but it will likely clear up later this morning. Rising heights, weak offshore flow, and abundant sunshine will give way to lots of warming across the region today. Expect 6 to 12 degrees of warming with high temperatures back into the mid to upper 60s. Onshore flow will develop this afternoon and marine layer stratus will likely make its return to the Central Coast and possibly the Salinas Valley this evening. Weak northerly flow will likely keep the Ventura and LA County Coasts clear. Friday will be another very quiet and pleasant day. With a little more offshore flow temperatures will warm another 3 to 6 degrees. Most areas (minus the Central Coast) will be several degrees above normal with high temperatures back up into the 70s across the valleys. An upper-level trough is slated to move into the Central California coast late Friday to early Saturday. The approach of the trough will possibly bring marine layer stratus to all the coastal areas Friday night. A dissipating cold front will swing through the Central Coast early Saturday, but precipitation chances look very slim. There may be a slight chance of light rain over SLO County, but models and ensembles are keeping the area dry. Some gusty west to northwest winds are possible during the afternoon after frontal passage, particularly for the Antelope Valley. There is also a chance of low-end advisory level Sundowner winds across the Santa Barbara South Coast during the evening, especially the western portion. Lowering heights and onshore flow will combine to cool temperatures back down into the 60s. Low clouds are expected to affect the Central Coast, Santa Ynez Vly and Salinas Valley tonight into Fri morning, otherwise mostly clear skies should prevail across the region tonight thru Fri. There should also be offshore pressure gradient trends tonight into Fri morning. These trends and plenty of sunshine on Fri will help to boost temps another 2-8 deg for many areas on Fri. Temps should reach the 70s for many inland coast and vly areas. A surface cold front associated with the E Pac upper level trof will approach the Central Coast Fri evening with increasing clouds, then the front will move thru the region while dissipating late Fri night into early Sat. There should be some light rain with the front mainly over SLO County but may briefly extend into nrn SBA County. This will be a weak and rapidly moving system so any rain should be quite light and generally less than 0.10 inch. Further S over VTU/SBA Counties, it looks like marine layer clouds should expand along the coast and into some of the adjacent vlys as well Fri night into Sat morning. Skies are expected to become sunny to partly cloudy Sat afternoon except lingering clouds should remain banked up on the N mtn slopes. Temps will turn 6-12 deg cooler for many areas on Sat, with highs in the warmest vlys and inland coastal areas in the 60s. Gusty sub-Advisory N winds should affect the SBA County S coast and mtns Fri evening, with Advisory-level N winds expected Sat evening. Otherwise, increasing NW-N winds should move into SLO/SBA Counties by Sat afternoon, with breezy to gusty SW-W winds over portions of VTU/L.A. Counties. .LONG TERM (SUN-WED)...04/331 AM. Sunday will be very nondescript with just some dry southwest aloft and partly to mostly cloudy skies. Broad troughing will develop across the Eastern Pacific on Monday and a few impulses will move across California through next week. The best chances of rain will be on Tuesday and Wednesday, but still plenty of uncertainty in timing and amounts due to model differences. The GFS is more progressive and has the bulk of the precipitation moving over Southern California on Tuesday evening. The ECMWF is slower but looks stronger. The current forecast will indicate broadbrushed chance PoPs across the area for Tuesday and Wednesday. Snow levels will be low so there will be a chance of snow across the mountains. This may bring winter travel impacts to the major mountain passes. Plenty of uncertainty in terms of amounts, but not expecting a major precipitation event. It will be fairly cloudy and cool next week with temperatures struggling to reach 60. && .AVIATION...04/1819Z. At 1417Z at KLAX, There was an inversion at 900 feet at 10 degrees C, but no marine layer. High confidence in 18Z TAFs through 06Z with VFR conditions expected throughout the area. Moderate confidence for coastal TAF sites following 06Z with the best chance of reduced vis and cigs for KSMX. KLAX...Fairly good confidence in TAF. Good confidence that there will be no east wind component greater than 8 kt. KBUR...Good confidence in VFR TAF. && .MARINE...04/955 AM. Outer Waters... Good confidence in forecast through tonight with no Small Craft Advisory (SCA) (winds or seas). Moderate confidence in seas reaching 10 ft on Friday. Good confidence that both winds and seas will be at or above SCA levels Saturday. Inner Waters N of Point Sal... Good confidence in winds and seas forecast through Friday. Moderate confidence that SCA hazardous level seas will begin Friday night and good confidence of SCA conditions Saturday. Inner Waters S of Point Conception... Good confidence in sub SCA level conditions today and Friday. Better confidence in SCA conditions developing Saturday esp in the western half of the inner waters. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SAT-WED). High surf and dangerous rip currents are likely through the middle of next week. Gusty west to northwest winds will create driving and boating hazards at times through next Wednesday. A couple of storms could bring winter hazards to the mountains Tuesday and Wednesday. && PUBLIC...Sirard/Stewart AVIATION...Phillips MARINE...Rorke/Phillips SYNOPSIS...Stewart weather.gov/losangeles
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:52 PM PST | Small Craft Advisory | LOX | 8 days |
Nearby
High Surf Advisories in California, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.